# SDR 2008FA0000906

- Difficulty date: November 22, 2008
- Submitted: December 22, 2008
- Operation: General aviation
- Aircraft: N2802W
- Make and model: Socata TB21
- Aircraft serial: 1137
- Engine: Lyc TIO540AB1A
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Seal
- Condition: Failed
- Location: Turbocharger
- Component: Turbocharger, Garrtt
- Component part number: LW19330
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THAT ENGINE LOST OIL PRESSURE AT AN ALTITUDE OF 8000 FT ABOUT 14 MILES WEST OF MUNICIPAL AIRPORT.  HE WAS ABLE TO MAKE AIRPORT AND SHUTDOWN THE ENGINE AFTER COMING TO A STOP ON THE RUNWAY.  REPORTED THAT WHEN THE ACFT LEFT, THE OIL WAS CHECKED AND WAS INDICATING 10 QTS. ON THE DIPSTICK.  THE ENGINE WAS EXAMINED WITH A REP FROM FAA PRESENT.  IT WAS DETERMINED AFTER EXAMINING THE TURBOCHARGER AREA THAT THE INTERNAL SEALS TO TURBO MUST HAVE FAILED, CAUSING OIL TO ENTER BOTH INTAKE SYS AND HOT SIDE OF TURBO.  SCAVENGE PORT OF TURBO WAS INSPECTED AND FOUND TO BE UNOBSTRUCTED.  OIL WAS DRAINED FROM SUMP, YIELD WAS 1.5 QTS.  (K)
